Alert archive / California / Flash Flood Watches in 2012
Flash Flood Watch 4, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Jul 30, 2012, 7:45 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jul 31, 2012, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2012, 7:45 PM PDT (02:45 UTC)
- In effect from
- Jul 31, 2012, 11:00 AM PDT
- Expired
- Jul 31, 2012, 7:02 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1963 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898 WGUS66 KSGX 310245 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 745 PM PDT MON JUL 30 2012 ...FLASH FLOOD WATCH FOR TUESDAY AFTERNOON AND EVENING FOR THE RIVERSIDE COUNTY AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS... .A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH TUESDAY EVENING. CAZ056-058-061-062-311200- /O.CAN.KSGX.FF.A.0003.000000T0000Z-120731T0500Z/ /O.NEW.KSGX.FF.A.0004.120731T1800Z-120801T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 745 PM PDT MON JUL 30 2012 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...FLASH FLOOD WATCH IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * FROM 11 AM PDT TUESDAY MORNING THROUGH 11 PM PDT TUESDAY EVENING * EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS....AND LOW LYING AREAS. IN ADDITION THERE IS A THREAT OF ROCK AND MUD SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS AND RECENTLY BURNED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS BEEN CANCELLED FOR TODAY. SCATTERED SHOWERS AND THUNDERSTORMS FORMED OVER THE RIVERSIDE COUNTY AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS. THESE THUNDERSTORMS PRODUCED HEAVY RAIN AND FLASH FLOODING NEAR CAMPO...SHELTER VALLEY...AND OCOTILLO WELLS. THUNDERSTORMS WILL LIKELY REDEVELOP ON TUESDAY WITH MORE FLASH FLOODING POSSIBLE. $$ PALMER
3 follow-up statements
364 WGUS66 KSGX 311040 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 340 AM PDT TUE JUL 31 2012 ...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS EAST OF INTERSTATE 15 FOR LATE MORNING THROUGH EARLY EVENING TODAY... .A VERY MOIST AIR MASS WILL REMAIN OVER THE MOUNTAINS AND DESERTS EAST OF INTERSTATE 15 TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY EVENING. CAZ055-060-312130- /O.EXB.KSGX.FF.A.0004.120731T1800Z-120801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 340 AM PDT TUE JUL 31 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING EAST OF INTERSTATE 15... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS AND SAN BERNARDINO COUNTY MOUNTAINS. * FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING * EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS....AND LOW LYING AREAS. IN ADDITION THERE IS A THREAT OF ROCK AND MUD SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS AND RECENTLY BURNED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ056-058-061-062-312130- /O.EXT.KSGX.FF.A.0004.120731T1800Z-120801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 340 AM PDT TUE JUL 31 2012 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING * EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS....AND LOW LYING AREAS. IN ADDITION THERE IS A THREAT OF ROCK AND MUD SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS AND RECENTLY BURNED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 17
653 WGUS66 KSGX 312103 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 203 PM PDT TUE JUL 31 2012 ...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS CONTINUES UNTIL 8 PM THIS EVENING... .VERY MOIST AND CONDITIONALLY UNSTABLE AIR WILL REMAIN OVER SOUTHWEST CALIFORNIA THROUGH MOST OF THIS WEEK. A NEAR STATIONARY LOW PRESSURE SYSTEM OVER IMPERIAL AND EASTERN RIVERSIDE COUNTY IS PRODUCING ADDITIONAL INSTABILITY. THUNDERSTORMS WITH FLASH FLOOD PRODUCING RAINFALL ARE POSSIBLE THROUGH THIS EVENING OVER THE MOUNTAIN AND DESERT ZONES OF SOUTHWEST CALIFORNIA. CAZ055-056-058-060>062-010300- /O.CON.KSGX.FF.A.0004.000000T0000Z-120801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 203 PM PDT TUE JUL 31 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * UNTIL 8 PM PDT THIS EVENING * EXCESSIVE RUNOFF FROM HEAVY DOWNPOURS MAY CAUSE RAPID FILLING AND OVERFLOWING OF NORMALLY DRY WASHES AND SMALL CREEKS....AND LOW LYING AREAS. IN ADDITION THERE IS A THREAT OF ROCK AND MUD SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS AND RECENTLY BURNED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BALFOUR
736 WGUS66 KSGX 010202 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 702 PM PDT TUE JUL 31 2012 CAZ055-056-058-060>062-010315- /O.CAN.KSGX.FF.A.0004.000000T0000Z-120801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 702 PM PDT TUE JUL 31 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS BEEN CANCELLED. THE THUNDERSTORM ACTIVITY IS SIGNIFICANTLY DECREASING ACROSS THE REGION THIS EVENING...ALONG WITH THE THREAT OF FLASH FLOODING. THEREFORE...THE FLASH FLOOD WATCH IS CANCELLED. $$ PALMER
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 2:20 PM PDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jul 30, 2:20 PM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 220 PM PDT MON JUL 30 2012 .SYNOPSIS... MONSOON MOISTURE HAS MOVED OVER MOST OF SOUTHWEST CALIFORNIA. THERE IS A THREAT OF THUNDERSTORMS AND RAINSHOWERS THROUGH WEDNESDAY. THE CHANCE OF SHOWERS WILL BE WANING DURING THE LATTER HALF OF THE WEEK. ALONG THE IMMEDIATE COAST AND OVER THE COASTAL WATERS...SOME LATE NIGHT AND EARLY MORNING LOW CLOUDS AND FOG ARE STILL POSSIBLE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .EQUIPMENT OUTAGES KNOWN AND PLANNED... EDWARDS AFB WSR-88D...ETR TUESDAY JULY 31 SAN DIEGO/MIRAMAR WSR-88D...PLANNED OUTAGE TUESDAY 0800-1100 PDT. && .SHORT TERM... REMAINDER THIS EVENING... RECENT SATELLITE/RADAR IMAGERY LOOPS INDICATE THE LOW TO MID LEVEL CIRCULATION OVER IMPERIAL COUNTY STARTING TO LIFT NORTHWARD. WILL STAY WITH FLASH FLOOD WATCH FOR REMAINDER OF EVENING. RAINFALL REPORTS/RATES SO FAR ARE IMPRESSIVE FOR REGION...BUT ALSO TYPICAL FOR PULSE TYPE STORMS IN TROPICAL AIR MASS.THE SURFACE OBS ACROSS INLAND EMPIRE AND THE HRRR MODEL SHOW ELSINORE CONVERGENCE SETTING UP ABOUT THIS TIME...2 PM AND CONTINUING THROUGH AT LEAST 6 PM. STRONG LOW LEVEL MOISTURE ADVECTION HAS BEEN TAKING PLACE THROUGH THE BANNING PASS WITH DEWPOINTS IN THE 70S AND EAST WINDS 15-25 MPH. EXPANDED THE COVERAGE AREA FOR TSTMS/SHWRS THIS EVENING TO INCLUDE MOST OF THE RIVERSIDE COUNTY PORTION OF THE INLAND EMPIRE. OTHERWISE FORECAST MORE OR LESS UNCHANGED SINCE THE LATE MORNING UPDATE. TONIGHT THROUGH WEDNESDAY...FROM PREVIOUS DISCUSSION THE PROXIMITY OF THE LOW/MID LEVEL CIRCULATION WHETHER IT DOES SHIFT BACK OVER SE CALIFORNIA OR REMAINS BUMPED UP AGAINST THE MOUNTAINS OF SW CALIFORNIA...THE UPPER LEVEL LOW RETROGRADING BACK OVER SE CALIFORNIA PER GFS AND EARLIER RUNS OF ECMWF MODEL...AND THE RESIDUAL MONSOON MOISTURE OVER THE AREA...ALL POINT TO A MOIST AND CONDITIONALLY UNSTABLE ENVIRONMENT CONTINUING OVER THE EASTERN HALF OF THE FORECAST AREA. MAY NEED TO CONSIDER ADDITIONAL FLASH FLOOD WATCHES FOR TUESDAY AND PERHAPS WEDNESDAY. && .LONG TERM... THURSDAY THROUGH NEXT MONDAY AUGUST 6... THE SOUTHERN PORTION OF THE EASTERLY WAVE THAT BROUGHT THE MONSOON MOISTURE TO THE REGION IS CURRENTLY CENTERED ALONG 123W AND SOUTH OF 28N. IT MAKES A LONG CLOCKWISE LOOP AND COMES BACK TO THE OFF THE CENTRAL CALIFORNIA COAST BY SATURDAY...AND THEN MOVES SLOWLY NORTHEAST AND INLAND AS A NEGATIVE TILT TROUGH. FOR SOUTHERN CALIFORNIA THIS WILL BE A DRYING SYNOPTIC PATTERN WITH HIGH PRESSURE REBUILDING OVER THE AREA. THIS IS SORT OF REFLECTED IN THE CURRENT FORECASTS. && .AVIATION... 302000Z...COAST/VALLEYS...VFR CONDS WILL PREVAIL THIS AFTN AND EVENING...WITH INCREASING MID AND HIGH LEVEL CLOUDS THROUGHOUT THE DAY. STRATUS...WITH BASES AROUND 1000 FT MSL AND TOPS TO 1800 FT MSL...WILL DEVELOP OVER THE COAST BTWN 08-10Z TONIGHT...AND PUSH AROUND 10 SM INLAND BY MID TUE MORNING. CONFIDENCE IN STRATUS DEVELOPMENT OVER KSAN AND KCRQ IS MODERATE...WHILE DEVELOPMENT OVER KSNA IS LOW. STRATUS WILL CLEAR TOWARDS THE COAST BTWN 16-17Z TUE MORNING. MTNS/DESERTS...ISOLATED TO SCATTERED SHOWERS AND TSTMS WILL CONTINUE TO DEVELOP THIS AFTN AND EVENING. BASES WILL BE AROUND 5000 FT MSL WITH TOPS TO 35000 FT MSL. LOCALLY GUSTY SFC WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. MOST TSTMS WILL DISSIPATE IN THE EVENING. HOWEVER...AN ISOLATED TSTM OVERNIGHT IS POSSIBLE. && .FIRE WEATHER... MONSOON MOISTURE STREAMING THROUGH EAST TO WEST ALIGNED PASSES...AND INTO INLAND EMPIRE. CABAZON HAS DEWPOINTS IN THE MID 70S WITH EAST WINDS GUSTING 25 MPH. OTHER RAWS LOCATED NEAR THE SUMMITS AND PASSES OF RIVERSIDE AND SAN DIEGO COUNTY ARE SHOWING SIMILAR NUMBERS. ONLY A FEW PLACES ALONG THE MID COASTAL SLOPES IN SAN DIEGO COUNTY STILL HAVE HUMIDITY BELOW 45 PERCENT...CAPABLE OF SUPPORTING FIRE SPREADS FROM LIGHTNING STARTS...BUT FURTHER NORTH ACROSS SW SAN BERNARDINO COUNTY...THERE IS STILL A SLIGHT RISK OF DRY LIGHTNING STARTS OVER WESTERN HALF OF FIRE WEATHER ZONES CAZ255-CAZ260...SAN SAN GABRIEL MOUNTAINS AND SAN BERNARDINO MOUNTAINS WEST OF LAKE ARROWHEAD...VICTOR VALLEY...APPLE VALLEY...LUCERNE VALLEY. ELSEWHERE...WETTING RAINS WITH AMOUNTS 0.10 TO 0.50 INCHES IN LESS THAN AN HOUR ARE OCCURRING WITH THE THUNDERSTORMS. MAIN THREAT HERE WILL BE FLASH FLOODING UNTIL THIS EVENING. && .HYDROLOGY...FROM PREVIOUS DISCUSSION... THE SATELLITE PRECIPITATION ESTIMATE BRANCH HAS RAINFALL RATES AROUND 1.5 INCHES ACROSS MOST OF FORECAST AREA. UPSTREAM SOUNDING TAKEN AT YUMA THIS MORNING SHOWED PRECIPITABLE WATER VALUES OF 2.2 INCHES. GENERAL CONSENSUS OF REGIONAL AND GLOBAL MODELS... ECMWF/GFS40/NAM12 IS THAT THE HEAVIEST PRECIPITABLE WATER WILL MOVE BACK TOWARDS THE EAST AND AWAY FROM FORECAST AREA AFTER 4PM. FLASH FLOOD WATCH CONTINUES UNTIL 2200 PDT. && .SGX WATCHES/WARNINGS/ADVISORIES...UPDATED CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR THE COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS. PZ...NONE. && PUBLIC/FIRE WEATHER...BALFOUR SHORT TERM WARNINGS...MOEDE AVIATION/MARINE...JJT
Hazardous weather outlook, Jul 30, 3:51 PM PDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 351 PM PDT MON JUL 30 2012 CAZ055-060-311300- SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 351 PM PDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE SAN BERNARDINO MOUNTAIN AS WELL AS APPLE AND LUCERNE VALLEYS THROUGH THIS EVENING. THE FLASH FLOOD POTENTIAL INDEX IS LOW TO MODERATE...AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE ONCE AGAIN. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE... THUNDERSTORMS MAY DEVELOP...WITH ISOLATED FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-043-048-050-057-PZZ750-775-311300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 351 PM PDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. CAZ056-058-061-062-311300- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 351 PM PDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM PDT THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE TO HIGH. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND WILL LIKELY BE ACCOMPANIED BY HEAVY DOWNPOURS. EXCESSIVE RUNOFF MAY CAUSE FLASH FLOODING OF NORMALLY DRY WASHES...SMALL CREEKS...LOW LYING AREAS...AND ROCK AND MUD SLIDES BELOW STEEP TERRAIN IN THE MOUNTAINS AND RECENTLY BURNED AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DEVELOP AGAIN. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE TO HIGH. THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...WITH ISOLATED FLASH FLOODING POSSIBLE. FOR WEDNESDAY THROUGH SUNDAY...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND DESERTS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PALMER
In the hours before
Local storm report, Jul 30, 3:42 PM PDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
342 PM PDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HEAVY RAIN 10 E JULIAN 33.07N 116.41W
07/30/2012 M1.16 INCH SAN DIEGO CA TRAINED SPOTTER
RAINFALL OCCURRED IN SHELTER VALLEY IN 15 MINUTES...AND
CREATED 2 FEET OF STANDING WATER IN A BACKYARD.
&&
CPALMERLocal storm report, Jul 30, 4:27 PM PDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
427 PM PDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM FLASH FLOOD OCOTILLO WELLS 33.14N 116.13W
07/30/2012 SAN DIEGO CA LAW ENFORCEMENT
ICSO ROAD IS FLOODED.
&&
PALMERLocal storm report, Jul 30, 5:09 PM PDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
509 PM PDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 9 NE CAMPO 32.70N 116.36W
07/30/2012 SAN DIEGO CA LAW ENFORCEMENT
LA POSTA ROAD FLOODED NEAR I-8. LAW ENFORCEMENT ON SCENE.
&&
CPALMERLocal storm report, Jul 30, 5:24 PM PDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
524 PM PDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HEAVY RAIN 8 N CAMPO 32.72N 116.46W
07/30/2012 M1.66 INCH SAN DIEGO CA MESONET
ACCUMULATED 1 HOUR PRECIPITATION.
&&
CPALMERLocal storm report, Jul 30, 6:27 PM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
627 PM PDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM FLASH FLOOD OCOTILLO WELLS 33.14N 116.13W
07/30/2012 SAN DIEGO CA LAW ENFORCEMENT
HIGHWAY 78 AT SPLIT MOUNTAIN ROAD FLOODED.
&&
MOEDELocal storm report, Jul 30, 6:43 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
643 PM PDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FLASH FLOOD 10 E JULIAN 33.07N 116.41W
07/30/2012 SAN DIEGO CA LAW ENFORCEMENT
FLASH FLOOD AND MUD/ROCK SLIDE OVER COUNTY ROAD S2 IN
SHELTER VALLEY.
&&
MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 11:51 AM PDT | Flash Flood Warning | SGX | Riverside | 105 min |
| Jul 31, 1:23 PM PDT | Flash Flood Warning | SGX | San Diego | 82 min |
| Jul 31, 2:26 PM PDT | Flash Flood Warning | SGX | Riverside | 109 min |
Nearby
Flash Flood Watches in California, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.